Thunderstorm Wind, Pike
- When
- August 1, 11:18 PM CST
- Where
- Pike County, 2 mi S of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.033, -93.683
Thunderstorm winds downed some trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 1, 9:44 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1044 PM CDT FRI AUG 1 2003 UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH WORDING. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH AND WEST. THE STRONGEST STORMS ARE IN THE WEST AND WILL CONTINUE MOVING SOUTHEAST. WILL LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTH AND WEST TONIGHT WITH A SLIGHT CHANCE ELSEWHERE. .LZK...NONE. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO BRINKLEY. ANOTHER AREA OF THUNDERSTORMS MAY SLIDE SOUTHEASTWARD INTO ARKANSAS DURING THE LATE NIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CLUSTERS OF STORMS MAY STILL AFFECT MUCH OF THE AREA SATURDAY MORNING...BEFORE WEAKENING SATURDAY AFTERNOON. STORMS ASSOCIATED WITH THESE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE TONIGHT UNTIL ABOUT MID-AFTERNOON SATURDAY. 28
ARZ003>007-012>015-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 946 PM CDT FRI AUG 1 2003 ...PART OF NORTHERN ARKANSAS CLEARED FROM SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES IN NORTHERN ARKANSAS HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH... BOONE...MARION...BAXTER...FULTON...SHARP...NEWTON...SEARCY... STONE...AND IZARD. THE STRONGEST THUNDERSTORMS HAVE ALREADY PASSED THROUGH THESE COUNTIES...SO THE THREAT OF SEVERE WEATHER HAS ENDED. THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... JOHNSON...POPE...VAN BUREN...CLEBURNE...INDEPENDENCE... JACKSON...LOGAN...CONWAY...FAULKNER...WHITE...AND WOODRUFF. 28
ARZ016-021>025-030>034-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 PM CDT FRI AUG 1 2003 SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT. 22
The Western Arkansas radar (KSRX), 153 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed some trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333255.